Hail, Mayes
- When
- September 2, 6:45 PM CST
- Where
- Mayes County, 3 mi W of Salina
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.300, -95.204
Thunderstorms developed along and ahead of a cold front that moved into the region during the evening of the 2nd. A few of the strongest storms produced large hail and damaging wind.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed along and ahead of a cold front that moved into the region during the evening of the 2nd. A few of the strongest storms produced large hail and damaging wind.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 2, 5:22 PM CST, 1 hour 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 622 PM CDT THU SEP 2 2010 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. A COLD FRONT CURRENTLY NEAR A KBVO TO KSWO LINE WILL SWEEP ACROSS THE AREA TONIGHT. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS FRONTAL PASSAGE WILL AFFECT ALL AREA TAF SITES TONIGHT DROPPING CONDITIONS BRIEFLY INTO THE IFR AND MVFR RANGE. THE THUNDERSTORMS WILL ALSO PRODUCE GUSTY WINDS. WILL GO WITH 25 TO 35 KTS AT THE TAF SITES. HOWEVER..WIND GUSTS OF OVER 50 KTS MAY BE POSSIBLE WITH THE STRONGEST STORMS. THE THREAT FOR THUNDERSTORMS WILL END FROM NORTHWEST TO SOUTHEAST WITH VFR CONDITIONS EXPECTED BY LATE TONIGHT AT ALL AREA TAF SITES. && .PREV DISCUSSION... /ISSUED 248 PM CDT THU SEP 2 2010/ DISCUSSION... INITIAL WIND SHIFT ASSOCIATED WITH THE APPROACHING COLD FRONT ENTERING SE KS THIS AFTERNOON. CONVECTION ACROSS NC KANSAS HAS INCREASED A LITTLE BIT IN AREAL COVERAGE. STILL EXPECT CONVECTION TO EVOLVE INTO A LINE OF STORMS...WITH THE STRONGEST ACTIVITY TO REMAIN JUST W-SW OF THE FORECAST AREA. WILL MAINTAIN HIGH POPS ACROSS MOST OF THE AREA IN THE 00Z-06Z TIME FRAME. HAVE ALSO PULLED HIGHER POPS BACK FURTHER NORTH AS ACTIVITY LOOKS TO BE A LITTLE SLOWER IN ARRIVING TO NE OK. ALSO...MODELS SUGGEST WEAKENING WITH TIME...SO GIVEN THIS UNCERTAINTY WILL BACK OFF POPS ACROSS FAR SE OK IN THE 06Z-12Z TIME FRAME. COOLER AIR WILL FILTER ACROSS THE REGION BEHIND THE FRONT...WITH HIGH TEMPS TOMORROW FEELING DOWNRIGHT FALL LIKE. A FEW COOL NIGHTS IN STORE AS WELL...BUT AFTERNOON HIGH TEMPS WILL MODERATE QUICKLY UNDER THE EARLY SEPTEMBER SUN...AND WILL CONTINUE THROUGH THE LABOR DAY WEEKEND AND INTO NEXT WEEK. BY EARLY NEXT WEEK THE AREA WILL TRANSITION TO A MORE SWLY UPPER FLOW PATTERN. A SOUTHERLY COMPONENT TO THE SURFACE WIND WILL BRING INCREASED CLOUD COVER...MOISTURE AND AT LEAST LOW CHANCES FOR RAIN DURING THE LATTER PERIODS OF THE FORECAST. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 502 PM CDT THU SEP 2 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 502 PM CDT THU SEP 2 2010 ...SEVERE WEATHER POTENTIAL INCREASES THIS EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...PRIMARILY NORTH OF A MCALESTER TO FAYETTEVILLE LINE. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...NORTH OF A LINE FROM MCALESTER TO FAYETTEVILLE. ONSET...AFTER 8 PM. SIGNIFICANT WINDS. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...AFTER 6 PM. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHERN KANSAS AND NORTHERN OKLAHOMA AHEAD OF AN APPROACHING COLD FRONT. THE COVERAGE AND INTENSITY OF THE STORMS IS EXPECTED TO INCREASE THROUGH THE EVENING HOURS...FOLLOWED BY A GRADUAL DECREASE IN STORM INTENSITY BY LATE EVENING INTO THE EARLY MORNING HOURS ON FRIDAY. DAMAGING WINDS AND ISOLATED LARGE HAIL WILL BE THE PRIMARY IMPACTS. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE AS THE FRONT PASSES WHICH MAY RESULT IN ISOLATED FLASH FLOODING. ALSO...GUSTY NORTHERLY WINDS WILL DEVELOP THIS EVENING AS THE FRONT PASSES...WITH THE STRONGEST WINDS EXPECTED ACROSS NORTHEAST OKLAHOMA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH SATURDAY...NO HAZARDS. SUNDAY AND MONDAY...VERY HIGH FIRE WEATHER POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... MILD AND DRY WEATHER WILL PREVAIL OVER THE WEEKEND...WITH INCREASING SOUTHERLY WINDS BY EARLY NEXT WEEK RAISING FIRE WEATHER CONCERNS. THUNDERSTORM CHANCES RETURN BY THE MIDDLE OF NEXT WEEK ASSOCIATED WITH INCREASING LOW LEVEL MOISTURE. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT THU SEP 2 2010
OKZ056-057-022245-
CRAIG OK-NOWATA OK-
500 PM CDT THU SEP 2 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN CRAIG AND NORTHEASTERN NOWATA
AT 501 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF
HOLLOW...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...BLUEJACKET AND WELCH.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3677 9503 3680 9546 3700 9552 3700 9505
TIME...MOT...LOC 2201Z 270DEG 16KT 3694 9541SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
540 PM CDT THU SEP 2 2010
OKZ056-057-022315-
CRAIG OK-NOWATA OK-
540 PM CDT THU SEP 2 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN CRAIG AND FAR EASTERN NOWATA
AT 540 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
CENTRALIA...MOVING EAST AT 20 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3687 9508 3665 9515 3677 9550 3690 9546
TIME...MOT...LOC 2240Z 283DEG 16KT 3682 9542SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
607 PM CDT THU SEP 2 2010
OKZ055-056-022345-
NOWATA OK-WASHINGTON OK-
607 PM CDT THU SEP 2 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN NOWATA AND WASHINGTON
AT 607 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILE SOUTHEAST
OF BARTLESVILLE IN WASHINGTON COUNTY...MOVING EAST AT 15 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3674 9574 3658 9584 3668 9601 3677 9595
TIME...MOT...LOC 2307Z 292DEG 13KT 3671 9592SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
700 PM CDT THU SEP 2 2010
OKZ057-058-061>063-030030-
CRAIG OK-DELAWARE OK-MAYES OK-OTTAWA OK-ROGERS OK-
700 PM CDT THU SEP 2 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN ROGERS...NORTHERN DELAWARE...SOUTHEASTERN CRAIG...
SOUTHEASTERN OTTAWA AND MAYES
AT 700 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHEAST OF BERNICE TO 4 MILES EAST OF
TIAWAH...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...JAY...CHLOETA...CLEORA...GROVE...
BERNICE...TIAWAH...WYANDOTTE...KETCHUM...PRYOR...CHOUTEAU...SALINA...
SPAVINAW...ADAIR...PENSACOLA...LANGLEY AND DISNEY.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3652 9461 3608 9539 3608 9544 3627 9563
3687 9462
TIME...MOT...LOC 0000Z 306DEG 13KT 3664 9484 3627 9548PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
741 PM CDT THU SEP 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM NON-TSTM WND DMG 4 E OWASSO 36.27N 95.78W
09/02/2010 ROGERS OK PUBLIC
WIND GUST BLEW OVER AND BROKE LAWN FURNITURE. FURNITURE
MOVED ABOUT 50 YARD. REPORT ESTIMATED WINDS AT AROUND 50
MPH.
&&
DMJThe Tulsa radar (KINX), 35 km away, was scanning. The volume nearest the first event began at 00:46 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm winds blew down large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, September 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 262557, 262558.